MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported the clinician reported that the magnetic portion of the sherlock tip location system was failing, resulting in a misrepresentation of the catheter tip location.The clinician reported the 3cg portion of the sherlock, in her opinion, seems to be functioning appropriately, resulting in a maximally heighten p wave, as well as a diamond response from the system.The clinician sent over a screenshot from the sr8.See attachment.Upon examination of the ekg strip, the intrinsic ekg coming from the distal portion of the stylet appears to be highlighted green over the qrs complex as opposed to the p wave.When compared with the external ekg, the ¿un-heightened¿ p waves on the intrinsic wire correlated with the p waves on the external leads.Otherwise, myself, and the clinician can see and un-heightened p wave and a qrs complex that appear to be highlighted green, indicating diamond placement, followed by a t wave.The depth finder was given a response of mid depth.Due to the report, concerns, and questionable ecg reading, the clinician was advised to perform a chest x-ray.The chest x-ray showed a left-sided approached picc line with the distal tip at or near the svc/r atrial junction, indicating a perfect placement.The clinician did report that she felt as though this was happening more on the double lumen picc lines as opposed to the other picc lines being placed.She also thinks that the lot number for those particular picc lines had changed recently, and it is her opinion that, these issues started around the same time she noticed the lot numbers change.The clinician also reported that this happens on both sr8 machines as well as both sherlock chest plate devices.
 
Additional Manufacturer Narrative
H11: section a through f the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint is confirmed but the cause is unknown.The improper location of the lollipop could be due to magnetic interference (e.G.Headphones, call button, cell phone, etc.) or improper calibration.The improper highlighting of the waveform cause is unknown; possible contributing factors could include the software version or machine settings (both of which are unknown).In addition, it is unknown if this screenshot was taken right at final confirmation or if it was taken at a different time during the procedure.The depth indicator was circled in the photograph.It is unknown why this was circled.It is possible that the user was misinterpreting this as the depth in the svc rather than the distance anterior/posterior with relation to the sensor.The clinical specialist spent some time with the account and said he believes it was likely due to individual error h3 other text : evaluation findings are in section h11.
 
Event or Problem Description

Brand Name
POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16713073
Report Number3006260740-2023-01262
Device Sequence Number15269913
Product Code LJS
UDI-Device Identifier00801741034626
UDI-Public(01)00801741034626
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number1295108FD
Device Lot NumberREGW3725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown